Cancer anorexia-cachexia syndrome (CACS) is underrecognized and underreported in patients with advanced lung cancer receiving routine clinical care.
New Developments in the Management of Hand-Foot Syndrome Associated With Oral Anti-VEGF Tyrosine Kinase Inhibitor–Targeted Anticancer Therapies
Hand-foot skin reaction (HFSR), also known as hand-foot syndrome or palmar-plantar erythrodysesthesia (PPE), is an adverse effect of several chemotherapeutic agents.
Extremely high levels of methotrexate can lead to precipitation of the drug in the renal tubules, delayed drug clearance, and the potential for acute renal failure.
Adverse effects (AEs) with regorafenib tend to occur early—during the first treatment cycle—and then quickly taper off.
Bayesian networks based on single nucleotide polymorphisms (SNPs), developed from saliva-sourced DNA, can be used to predict the occurrence of adverse effects associated with chemotherapy.
Peripheral artery occlusive disease (PAOD) may be an adverse effect of nilotinib treatment in patients with chronic-phase chronic myeloid leukemia (CML), according to a study presented at the 54th Annual Meeting of the American Society of Hematology.
“Sexual and intimacy issues are the white elephant in the room for women with breast cancer,” stated Susan W. Rafte, of the Pink Ribbons Project, Houston, Texas. Rafte, an 18-year survivor of metastatic breast cancer, introduced an expert in sexuality to discuss approaches to sexual problems in breast cancer patients at the first session to be planned and moderated by a patient advocate (herself) at the San Antonio Breast Cancer Symposium.
Anticoagulation prophylaxis is effective in preventing both symptomatic and asymptomatic catheter-related deep vein thrombosis in ambulatory cancer patients with locally advanced or metastatic solid tumors, French investigators reported at the European Society for Medical Oncology (ESMO) 2012 Congress, held in Vienna, Austria.1
Identifying agents that can prevent chemotherapy-induced peripheral neuropathy (CIPN) is a work in progress. Studies of some interventions suggest modestly encouraging findings, but research on prevention has been hampered by a poor understanding of the different mechanisms of this toxicity with the various chemotherapy agents that induce CIPN.1
Severe Diarrhea Associated With Molecularly Targeted Agents Can Impact Quality of Life and Healthcare Resource Utilization
A preliminary report of a meta-analysis of clinical trials of mo-lecularly targeted therapies shows that they are not benign and can add to the toxicity of standard chemotherapy. In particular, increased rates of oral mucositis and diarrhea are reported with several US Food and Drug Administration (FDA)-approved agents. Increased mucositis seen with bevacizumab and erlotinib does not appear to be clinically significant, but severe diarrhea occurs with a number of targeted agents and has a potential impact on quality of life (QOL) and healthcare resource utilization.
Page 4 of 8
Results 31 - 40 of 78
Results 31 - 40 of 78